Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 337, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 1, 2015, 8:52 AM CST for Buchanan County, Missouri. It took effect at Dec 1, 2015, 1:23 PM CST. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2015, 8:52 AM CST (14:52 UTC)
- In effect from
- Dec 1, 2015, 1:23 PM CST
- Expired
- Dec 3, 2015, 9:25 AM CST
- In force
- 44 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 20.94 ft at Dec 1, 2015, 11:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
244
WGUS43 KEAX 011452
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 AM CST TUE DEC 1 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-021452-
/O.NEW.KEAX.FL.W.0337.151201T1923Z-151203T1525Z/
/AGYM7.1.ER.151201T1923Z.151202T0600Z.151202T1525Z.NO/
852 AM CST TUE DEC 1 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Agency.
* from this afternoon to Thursday morning.
* At 8:30 AM Tuesday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 21.4 feet by early Wednesday morning. The river will
fall below flood stage by late Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 18.7 Tue 08 AM 21.4 Wednesday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$3 follow-up statements
157
WGUS83 KEAX 012028
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
228 PM CST TUE DEC 1 2015
...The Flood Warning continues for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
...The Flood Warning continues for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC021-022028-
/O.CON.KEAX.FL.W.0337.000000T0000Z-151203T1525Z/
/AGYM7.1.ER.151201T1950Z.151202T0600Z.151202T1525Z.NO/
228 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Platte River near Agency.
* until Thursday morning.
* At 1:30 PM Tuesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 21.4 feet by early Wednesday morning. The river will
fall below flood stage by late Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.9 Tue 01 PM 21.4 Wednesday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC033-022027-
/O.EXT.KEAX.FL.W.0335.000000T0000Z-151202T2050Z/
/CAXM7.1.ER.151130T1607Z.151201T1100Z.151201T2050Z.UU/
228 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Wednesday afternoon.
* At 2:00 PM Tuesday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 16.2 Tue 02 PM 15.4 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$794
WGUS83 KEAX 020116
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
716 PM CST TUE DEC 1 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Grand River near Chillicothe affecting Linn and Livingston Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-030116-
/O.EXT.KEAX.FL.W.0317.000000T0000Z-151204T2308Z/
/BLVM7.1.ER.151127T1941Z.151201T2000Z.151203T2308Z.NO/
716 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Friday afternoon.
* At 6:45 PM Tuesday the stage was 28.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 28.3 Tue 07 PM 28.2 early Wednesday
morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC115-117-030115-
/O.EXT.KEAX.FL.W.0336.000000T0000Z-151203T1400Z/
/CHZM7.1.ER.000000T0000Z.151201T1400Z.151202T1400Z.NO/
716 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Grand River near Chillicothe.
* until Thursday morning.
* At 6:45 PM Tuesday the stage was 26.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Wednesday morning.
* At 24.0 feet...Low-lying cropland floods.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 26.7 Tue 07 PM 25.6 early Wednesday
morning
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-030115-
/O.EXT.KEAX.FL.W.0319.000000T0000Z-151205T0140Z/
/SNZM7.2.ER.151127T1427Z.151201T2330Z.151204T0140Z.NO/
716 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Grand River near Sumner.
* until Friday evening.
* At 6:45 PM Tuesday the stage was 34.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday evening.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 34.0 Tue 07 PM 33.9 early Wednesday
morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-030115-
/O.EXT.KEAX.FL.W.0338.151202T1630Z-151205T0100Z/
/BRNM7.1.ER.151202T1630Z.151203T0600Z.151204T0100Z.UU/
716 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Grand River near Brunswick.
* from Wednesday morning to Friday evening.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.6
feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the Grand River near the U.S. Highway 24 bridge about 1
mile west of Brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 19.6 early Thursday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC021-030115-
/O.EXT.KEAX.FL.W.0337.000000T0000Z-151203T0800Z/
/AGYM7.1.ER.151201T2005Z.151202T0030Z.151202T0800Z.NO/
716 PM CST TUE DEC 1 2015
The Flood Warning continues for
The Platte River near Agency.
* until late Wednesday night.
* At 6:30 PM Tuesday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 20.7 Tue 06 PM 20.4 early Wednesday
morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$
MOC033-020146-
/O.CAN.KEAX.FL.W.0335.000000T0000Z-151202T2050Z/
/CAXM7.1.ER.151130T1607Z.151201T1100Z.151201T2051Z.UU/
716 PM CST TUE DEC 1 2015
The Flood Warning is cancelled for
The Wakenda Creek at Carrollton.
* At 7:00 PM Tuesday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 2:51 PM Tuesday.
* Forecast...The river will continue to fall to 8.7 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 14.9 Tue 07 PM 13.8 early Wednesday
morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$963
WGUS83 KEAX 021422
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CST WED DEC 2 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Chillicothe affecting Linn and Livingston
Counties.
Platte River near Agency affecting Buchanan County.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Grand River near Brunswick affecting Carroll and Chariton Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-195-031422-
/O.CON.KEAX.FL.W.0317.000000T0000Z-151204T2308Z/
/BLVM7.1.ER.151127T1941Z.151201T2000Z.151203T2308Z.NO/
822 AM CST WED DEC 2 2015
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until Friday afternoon.
* At 7:45 AM Wednesday the stage was 27.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 27.9 Wed 08 AM 27.9 this afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC115-117-021452-
/O.CAN.KEAX.FL.W.0336.000000T0000Z-151203T1400Z/
/CHZM7.1.ER.000000T0000Z.151201T1400Z.151202T1142Z.NO/
822 AM CST WED DEC 2 2015
The Flood Warning is cancelled for
The Grand River near Chillicothe.
* At 7:45 AM Wednesday the stage was 23.4 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 5:42 AM Wednesday.
* Forecast...The river will continue to fall to 18.7 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Chillicothe 24 23.4 Wed 08 AM 22.4 this afternoon
&&
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367
$$
MOC033-041-115-117-031421-
/O.EXT.KEAX.FL.W.0319.000000T0000Z-151205T0118Z/
/SNZM7.2.ER.151127T1427Z.151201T2330Z.151204T0118Z.NO/
822 AM CST WED DEC 2 2015
The Flood Warning continues for
The Grand River near Sumner.
* until Friday evening.
* At 7:45 AM Wednesday the stage was 33.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Thursday evening.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 33.6 Wed 08 AM 33.3 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-041-031421-
/O.EXT.KEAX.FL.W.0338.000000T0000Z-151204T2230Z/
/BRNM7.1.ER.000000T0000Z.151203T0600Z.151203T2230Z.UU/
822 AM CST WED DEC 2 2015
The Flood Warning continues for
The Grand River near Brunswick.
* until Friday afternoon.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.6
feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west
bank of the Grand River near the U.S. Highway 24 bridge about 1
mile west of Brunswick.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Brunswick 19 19.6 early Thursday morning
&&
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327
$$
MOC021-021452-
/O.CAN.KEAX.FL.W.0337.000000T0000Z-151203T0800Z/
/AGYM7.1.ER.151201T2005Z.151202T0315Z.151202T1230Z.NO/
822 AM CST WED DEC 2 2015
The Flood Warning is cancelled for
The Platte River near Agency.
* At 7:30 AM Wednesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 6:30 AM Wednesday.
* Forecast...The river will continue to fall to 13.6 feet by Thursday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.8 Wed 07 AM 18.5 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:44 AM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 1, 5:44 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 544 AM CST TUE DEC 1 2015 .DISCUSSION... Issued at 344 AM CST TUE DEC 1 2015 The large upper low currently centered over northwest Iowa will be slow to move east, still influencing our weather through Wednesday. A dry slot has allowed mostly clear skies across the forecast area this morning, and the southern two-thirds of the CWA is expected to have sunshine for a notable amount of the daylight hours today. This will allow temperatures to rebound into the middle 40s during the afternoon in cloud-free regions. Across northern Missouri, an approaching vorticity spoke associated with the upper low will skirt the area this afternoon and evening, returning cloud cover and perhaps enough lift/moisture for some flurries - but no measurable snowfall is expected. The cloud cover will move south into the remaining CWA this evening/overnight and likely persist well into Wednesday. With the clouds and weak cold air advection, temperatures will be a few degrees cooler Wednesday afternoon, but no precipitation is expected. The remaining forecast will remain relatively tranquil with temperatures warming to above normal levels Thursday into the weekend as broad upper ridging evolves over the Plains states - with highs in the upper 40s to middle 50s common in the forecast area. An upper disturbance will bring a slight chance of precipitation to the area Sunday night into Monday, but otherwise the remainder of the extended looks dry. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 541 AM CST TUE DEC 1 2015 VFR conditions expected through much of the period. Initially clear skies will gradually be replaced by 4-6kft scattered deck during the afternoon, with ceilings becoming nearly overcast overnight with the possibility of MVFR conditions. Southwesterly winds will become gusty during the late morning and afternoon before relaxing. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...Blair AVIATION...Blair
Hazardous weather outlook, Dec 1, 4:59 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 459 AM CST TUE DEC 1 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 459 AM CST TUE DEC 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:02 PM CST | River Flood Warning | EAX | Linn, Livingston | 47 hr |
| Dec 1, 9:24 AM CST | River Flood Warning | EAX | Carroll, Chariton | 3 days |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.